Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 28, 2013, 1:30 PM CDT for Jefferson County, Lonoke County, Pulaski County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2013, 1:30 PM CDT (18:30 UTC)
- Expired
- Jun 28, 2013, 2:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Jefferson County, AR, Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 40 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4171 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
248 WUUS54 KLZK 281830 SVRLZK ARC069-085-119-281900- /O.NEW.KLZK.SV.W.0252.130628T1830Z-130628T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT FRI JUN 28 2013 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST ARKANSAS... SOUTHWESTERN LONOKE COUNTY IN CENTRAL ARKANSAS... SOUTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS... * UNTIL 200 PM CDT * AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF TOLTEC MOUNDS STATE PARK...OR 11 MILES SOUTHWEST OF LONOKE...AND MOVING SOUTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... TOLTEC MOUNDS STATE PARK... SCOTT... KEO... ESTES... ENGLAND... WILLOW BEACH... WOODSON... TOMBERLIN... TOLTEC... TERRY LOCK AND DAM... PETTUS... HENSLEY... COY... BLAKEMORE... BEVIS CORNER... BAUCUM... THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 14 AND 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3440 9178 3451 9225 3474 9215 3474 9194 TIME...MOT...LOC 1830Z 346DEG 25KT 3463 9202 $$ 57
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:28 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 28, 12:28 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1228 PM CDT FRI JUN 28 2013 .AVIATION... TSRA MOVED OFF INTO MISSISSIPPI THIS MORNING...BUT OUTFLOW BOUNDARY CURRENTLY STRETCHES FROM KLRF TO KSGT. THERE IS CONCERN ABOUT TSRA REDEVELOPING ALONG THIS BOUNDARY THIS AFTERNOON...ESPECIALLY AS COLD FRONT MOVES SOUTH. WITH BOUNDARY ALMOST TO KLIT...DID NOT INCLUDE VCTS THERE...BUT DID ADD TO KPBF AND KLLQ. AS DRIER AIR MOVES INTO THE REGION...SKIES WILL CLEAR OUT THIS EVENING. && .PREV DISCUSSION... /ISSUED 1024 AM CDT FRI JUN 28 2013/ UPDATE... REMNANTS OF THIS MORNINGS MCS CONTINUE TO PUSH OFF TO THE EAST OF THE STATE WITH THE MAJORITY OF THE CONVECTION NOW OUT OF THE COUNTY WARNING AREA. STILL CAN NOT RULE OUT SOME REDEVELOPMENT OVER MAINLY THE SOUTH AND SOUTHEAST THIS AFTERNOON WHERE MOISTURE LADEN AIR MASS WILL HOLD ON THE LONGEST WITH ANY SIGNIFICANT CLEARING HELPING MAKE THE ATMOSPHERE MORE UNSTABLE. SURFACE COLD FRONT NOW LOCATED OVER NORTH CENTRAL ARKANSAS AND WILL CONTINUE TO SLOWLY PRESS SOUTH THROUGH THE AFTERNOON. MILDER AND DRIER AIR LAGGING BEHIND SO ANOTHER DAY WITH WIDESPREAD 90S EXPECTED. HEAT INDICES WILL LIKELY REACH 105 DEGREES OVER THE SOUTH ONCE AGAIN FOR AN HOUR BEFORE THE FRONT DOES FINALLY MAKE IT BUT SOME RELIEF IS ON THE WAY FOR THE WEEKEND AND BEYOND. PREV DISCUSSION... /ISSUED 241 AM CDT FRI JUN 28 2013/ SHORT TERM...TODAY THROUGH MONDAY NIGHT ONGOING CONVECTION ACROSS SOUTH CENTRAL MISSOURI THIS MORNING SHOULD CONTINUE TO MOVE SOUTHEAST THROUGH THE MID MORNING HOURS...CLIPPING PART OF NORTH CENTRAL AND NORTHEAST ARKANSAS AS IT DOES SO. A SEVERE THUNDERSTORM WATCH WAS ISSUED TO ACCOUNT FOR THIS...STRETCHING AS FAR WEST AS BOONE AND NEWTON COUNTIES...BUT EXPECT CONVECTION WILL LIKELY SWEEP THROUGH JUST EAST OF THERE...AFFECTING AREAS LIKE MOUNTAIN HOME TO BATESVILLE. REPORTS OF +60 MPH WIND GUSTS HAVE BEEN COMING IN AS STORMS PASSED THROUGH PARTS OF MISSOURI SO DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS CONVECTION. REMNANTS OF THIS MCS SHOULD DIE OUT AS THEY MAKE THEIR WAY INTO CENTRAL ARKANSAS LATE THIS MORNING AND INTO THE EARLY AFTERNOON HOURS...WITH RE-FIRING OF CONVECTION BECOMING POSSIBLE ALONG OUTFLOW BOUNDARIES IN THE SOUTHERN PARTS OF THE STATE LATER THIS AFTERNOON AND EVENING. AHEAD OF THE CONVECTION...THE OPPRESSIVE HEAT WILL CONTINUE. FOR AREAS SOUTH AND WEST OF HOT SPRINGS AND ARKADELPHIA...AFTERNOON TEMPERATURES WILL LIKELY TAKE ANOTHER SHOT AT 100 DEGREES. HEAT INDEX VALUES WILL ALSO REACH THAT 105-107 RANGE IN THOSE AREAS. HOWEVER...RELIEF IS ON THE WAY. COOLER AND DRIER AIR WILL FILTER INTO THE STATE FROM SATURDAY ONWARD. DEWPOINTS WILL FALL INTO THE 50S TO LOW 60S BY SAT AFTERNOON...WITH HIGH TEMPERATURES RANGING FROM THE LOW 80S TO AROUND OR SLIGHTLY ABOVE 90. THIS WILL BE A FAR MORE COMFORTABLE AIR MASS. BY SUN AND MON...HIGHS WILL BE IN THE UPPER 70S TO MID/UPPER 80S. MOREOVER...OVERNIGHT TEMPERATURES WILL FALL INTO THE 50S IN SOME PLACES UP NORTH...WHILE THE REST OF THE STATE FALLS WELL INTO THE 60S SAT AND SUN NIGHTS. LONG TERM...TUESDAY THROUGH THURSDAY THE STRONG AND PERSISTENT PATTERN WILL BE IN PLACE ON TUESDAY...WITH THE STRONG UPPER RIDGE OVER THE WESTERN U.S...AND THE STRONG UPPER TROUGH OVER THE EASTERN U.S. REGION. THIS WILL BRING MORE CLOUD COVER AND COOLER TEMPERATURES ACROSS THE AREA...AS WELL AS SOME LOW CHANCES OF CONVECTION AS ENERGY ROTATES AROUND THE UPPER TROUGH AND LOW OVER THE OH TO TN VALLEYS. COVERAGE OF RAIN AND AMOUNTS ARE EXPECTED TO BE LOW DURING THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Jun 28, 11:55 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CDT FRI JUN 28 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1155 AM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CLUSTER OF STRONG THUNDERSTORMS THAT MOVED THROUGH NORTHEAST ARKANSAS THIS MORNING IS NOW LOCATED IN NORTHERN MISSISSIPPI. THE COMPLEX OF STORMS HAS PRODUCED SEVERAL OUTFLOW BOUNDARIES AND THERE IS A CHANCE SOME THUNDERSTORMS COULD DEVELOP ON THEM DURING THE AFTERNOON THROUGH EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS THE PRIMARY CONCERN. THE AREA MOST LIKELY TO SEE THESE STORMS IF THEY DO INDEED DEVELOP WILL BE ROUGHLY ALONG AND SOUTH OF A TEXARKANA TO LITTLE ROCK TO AUGUSTA LINE WHERE A SLIGHT RISK OF SEVERE WEATHER EXISTS. IN ADDITION...A COLD FRONT OVER CENTRAL ARKANSAS THIS MORNING WILL MOVE VERY SLOWLY SOUTH DURING THE DAY WITH DRIER AND MILDER AIR IN ITS WAKE. THE FRONT WILL LIKELY NOT REACH SOUTHERN ARKANSAS UNTIL LATE THIS AFTERNOON AND ANOTHER VERY WARM DAY IS EXPECTED. HEAT INDICES ACROSS SOUTHERN ARKANSAS WILL LIKELY REACH 105 DEGREES FOR AN AN HOUR OR TWO LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL EXIT SOUTHERN ARKANSAS EARLY SATURDAY WITH THE MILDER AND DRIER AIR MASS SPREADING OVER THE REMAINDER OF THE STATE. A TROUGH OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE NATIONS MID SECTION THIS WEEKEND AND SOME OF THE MOISTURE ASSOCIATED WITH IT WILL MOVE OVER ARKANSAS ON SUNDAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL RESULT BUT SEVERE WEATHER APPEARS UNLIKELY. OTHERWISE ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD DURING THE LATER AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Special weather statement, Jun 28, 12:58 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1258 PM CDT FRI JUN 28 2013 ARZ044-045-281830- LONOKE AR-PULASKI AR- 1258 PM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PULASKI AND WESTERN LONOKE COUNTIES UNTIL 130 PM CDT... AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 3 MILES SOUTHWEST OF SOUTH BEND...OR NEAR JACKSONVILLE...MOVING SOUTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SHERWOOD... JACKSONVILLE... TOLTEC MOUNDS STATE PARK... SYLVAN HILLS... SOUTH BEND... SCOTT... PROTHRO JUNCTION... METO... MCALMONT... GRAVEL RIDGE... WILLOW BEACH... TOLTEC... TERRY LOCK AND DAM... ROSE CITY... KERR... GALLOWAY... FURLOW... BEVIS CORNER... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 156 AND 170. THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 4 AND 14. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3467 9190 3461 9219 3488 9224 3493 9202 TIME...MOT...LOC 1758Z 345DEG 20KT 3481 9210 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:47 PM CDT | Special Weather Statement | LZK | Prairie | 43 min |
| Jun 27, 7:50 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 25 min |
| Jun 27, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 31 min |
| Jun 27, 8:43 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson | 47 min |
| Jun 27, 9:33 PM CDT | Special Weather Statement | LZK | Desha, Lincoln | 57 min |
| Jun 28, 4:31 AM CDT | Special Weather Statement | LZK | Stone | 29 min |
| Jun 28, 12:58 PM CDT | Special Weather Statement | LZK | Lonoke | 32 min |
| Jun 28, 1:04 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 26 min |
| Jun 28, 1:36 PM CDT | Special Weather Statement | LZK | Pulaski | 29 min |
| Jun 28, 1:58 PM CDT | Special Weather Statement | LZK | Pulaski | 32 min |
| Jun 28, 2:00 PM CDT | Special Weather Statement | LZK | Jefferson | 30 min |
| Jun 28, 2:04 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski, Saline | 41 min |
| Jun 28, 3:00 PM CDT | Special Weather Statement | LZK | Grant | 45 min |
| Jun 28, 3:18 PM CDT | Special Weather Statement | LZK | Cleveland | 32 min |
| Jun 28, 3:38 PM CDT | Special Weather Statement | LZK | Lincoln | 32 min |
| Jun 28, 3:45 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Drew, Lincoln | 30 min |
| Jun 28, 4:15 PM CDT | Special Weather Statement | LZK | Drew | 30 min |
| Jun 28, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 51 min |
| Jun 28, 5:39 PM CDT | Special Weather Statement | LZK | Bradley | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.